Alert archive / Oklahoma / River Flood Warnings in 2008

River Flood Warning 24, NWS Tulsa, OK

March 20, 2008Okmulgee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Mar 20, 2008, 8:13 AM CDT for Okmulgee County, Oklahoma. It took effect at Mar 20, 2008, 10:23 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2008, 8:13 AM CDT (13:13 UTC)
In effect from
Mar 20, 2008, 10:23 AM CDT
Expired
Mar 21, 2008, 1:31 AM CDT
In force
15 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Deep Fork River near Beggs (BGSO2). The gauge peaked at 18.35 ft at Mar 20, 2008, 5:00 PM CDT.

actionminormoderate1618202203/20
Action stage
18 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07243500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS84 KTSA 201313
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 AM CDT THU MAR 20 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  SPRING RIVER NEAR QUAPAW AFFECTING OTTAWA COUNTY. 
  
OKC115-202113-
/O.EXT.KTSA.FL.W.0016.000000T0000Z-080322T0234Z/
/QUAO2.2.ER.080319T0201Z.080320T1200Z.080321T2034Z.NO/
813 AM CDT THU MAR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE SPRING RIVER NEAR QUAPAW.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 700 AM THURSDAY THE STAGE WAS 27.65 FEET. 
* MODERATE FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE SPRING RIVER NEAR QUAPAW WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 28.0 FEET...RECREATIONAL AREAS NEAR THE GAGE SITE WILL 
  BE INUNDATED TO A DEPTH OF SEVERAL FEET.  THE GAGE SITE MAY BE CUT 
  OFF FROM EASY ACCESS.

$$

OKC111-202113-
/O.NEW.KTSA.FL.W.0024.080320T1523Z-080321T2024Z/
/BGSO2.1.ER.080320T1523Z.080321T0000Z.080321T1424Z.NO/
813 AM CDT THU MAR 20 2008

* AT  700 AM THURSDAY THE STAGE WAS 17.87 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE DEEP FORK RIVER NEAR BEGGS IS EXPECTED TO RISE ABOVE
  FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 18.3 
  FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  FRIDAY MORNING.
* IMPACT...AT 18.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.  WEBSTER 
  ROAD NORTH OF THE GAGE SITE MAY NOT BE PASSABLE.

$$
5 follow-up statements
000 
WGUS84 KTSA 201322
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
822 AM CDT THU MAR 20 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA..
  DEEP FORK RIVER NEAR BEGGS AFFECTING OKMULGEE COUNTY. 
  
OKC111-202122-
/O.CON.KTSA.FL.W.0024.080320T1523Z-080321T2024Z/
/BGSO2.1.ER.080320T1523Z.080321T0000Z.080321T1424Z.NO/
822 AM CDT THU MAR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE DEEP FORK RIVER NEAR BEGGS.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 700 AM THURSDAY THE STAGE WAS 17.87 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE DEEP FORK RIVER NEAR BEGGS IS EXPECTED TO RISE ABOVE
  FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 18.3 
  FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  FRIDAY MORNING.
* IMPACT...AT 18.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.  WEBSTER 
  ROAD NORTH OF THE GAGE SITE MAY NOT BE PASSABLE.

$$
000 
WGUS84 KTSA 201850
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
150 PM CDT THU MAR 20 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  DEEP FORK RIVER NEAR BEGGS AFFECTING OKMULGEE COUNTY. 
  
OKC111-210250-
/O.EXT.KTSA.FL.W.0024.000000T0000Z-080321T2230Z/
/BGSO2.1.ER.080320T1400Z.080321T0000Z.080321T1630Z.NO/
150 PM CDT THU MAR 20 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE DEEP FORK RIVER NEAR BEGGS.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 100 PM THURSDAY THE STAGE WAS 18.22 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE DEEP FORK RIVER NEAR BEGGS WILL CONTINUE RISING TO 
  NEAR 18.5 FEET FRIDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD 
  STAGE LATE FRIDAY MORNING.
* IMPACT...AT 19.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.  
  WEBSTER ROAD NORTH OF THE GAGE SITE WILL BE IMPASSABLE.

$$
000 
WGUS84 KTSA 201925
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT THU MAR 20 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  KIAMICHI RIVER NEAR ANTLERS AFFECTING PUSHMATAHA COUNTY. 
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA..
  DEEP FORK RIVER NEAR BEGGS AFFECTING OKMULGEE COUNTY. 
  
OKC127-210325-
/O.EXT.KTSA.FL.W.0017.000000T0000Z-080322T0351Z/
/ANTO2.2.ER.080319T0606Z.080321T0600Z.080321T2151Z.NO/
225 PM CDT THU MAR 20 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE KIAMICHI RIVER NEAR ANTLERS.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  100 PM THURSDAY THE STAGE WAS 26.57 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE KIAMICHI RIVER NEAR ANTLERS WILL CONTINUE RISING TO 
  NEAR 31.0 FEET FRIDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD 
  STAGE FRIDAY AFTERNOON.
* IMPACT...AT 31.0 FEET...MODERATE FLOODING WILL OCCUR ALONG 
  CAMPGROUNDS ON WEST BANK OF KIAMICHI RIVER NEAR MOYERS.  PERMAMENT 
  BUILDINGS ON CAMPGROUNDS WILL BE FLOODED.

$$

OKC111-210324-
/O.CON.KTSA.FL.W.0024.000000T0000Z-080321T2230Z/
/BGSO2.1.ER.080320T1400Z.080321T0000Z.080321T1630Z.NO/
225 PM CDT THU MAR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE DEEP FORK RIVER NEAR BEGGS.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  200 PM THURSDAY THE STAGE WAS 18.25 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE DEEP FORK RIVER NEAR BEGGS WILL CONTINUE RISING TO 
  NEAR 18.5 FEET FRIDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD 
  STAGE LATE FRIDAY MORNING.
* IMPACT...AT 19.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.  
  WEBSTER ROAD NORTH OF THE GAGE SITE WILL BE IMPASSABLE.

$$
000 
WGUS84 KTSA 210047
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT THU MAR 20 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA..
  DEEP FORK RIVER NEAR BEGGS AFFECTING OKMULGEE COUNTY. 
  
OKC111-210847-
/O.CON.KTSA.FL.W.0024.000000T0000Z-080321T2230Z/
/BGSO2.1.ER.080320T1400Z.080321T0600Z.080321T1630Z.NO/
747 PM CDT THU MAR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE DEEP FORK RIVER NEAR BEGGS.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 PM THURSDAY THE STAGE WAS 18.37 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE DEEP FORK RIVER NEAR BEGGS WILL CONTINUE RISING TO 
  NEAR 18.5 FEET FRIDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD 
  STAGE LATE FRIDAY MORNING.
* IMPACT...AT 19.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR.  
  WEBSTER ROAD NORTH OF THE GAGE SITE WILL BE IMPASSABLE.

$$
000 
WGUS84 KTSA 210631
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
131 AM CDT FRI MAR 21 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  DEEP FORK RIVER NEAR BEGGS AFFECTING OKMULGEE COUNTY. 
  
OKC111-210701-
/O.CAN.KTSA.FL.W.0024.000000T0000Z-080321T2230Z/
/BGSO2.1.ER.080320T1400Z.080320T2300Z.080321T0425Z.NO/
131 AM CDT FRI MAR 21 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE DEEP FORK RIVER NEAR BEGGS.
* AT  100 AM FRIDAY THE STAGE WAS 17.81 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE YESTERDAY LATE EVENING.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE DEEP FORK RIVER NEAR BEGGS WILL CONTINUE FALLING AND
  REMAIN BELOW FLOOD STAGE.
* IMPACT...AT 18.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.  WEBSTER 
  ROAD NORTH OF THE GAGE SITE MAY NOT BE PASSABLE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 20, 4:03 AM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 20, 4:03 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
403 AM CDT THU MAR 20 2008

.DISCUSSION...
LOTS OF RIVER FLOODING STILL GOING ON BUT EVEN WITH THAT ATTENTION
TODAY TURNS TO WILDFIRES. WE WILL BE FLIRTING WITH RED FLAG
CRITERIA TODAY IN PARTS OF NORTHEAST OKLAHOMA BUT AS LONG AS
TEMPERATURES AND DEWPOINTS STAY AS FORECAST...IT WILL STAY JUST
BELOW CRITERIA. WILL ISSUE A FIRE DANGER STATEMENT THOUGH
NORTHWEST OF A FAYETTEVILLE TO MCALESTER LINE.

WINDS WILL DIMINISH BY FRIDAY AS A WEAK FRONTAL BOUNDARY MOVES
ACROSS THE AREA. TEMPERATURES WILL REMAIN MILD THOUGH DESPITE THE
FRONTAL PASSAGE WITH JUST A FEW MID AND HIGH LEVEL CLOUDS. THE BIG
WEATHER STORY ON FRIDAY AROUND THE COUNTRY WILL BE A HIGH IMPACT
LATE SEASON WINTER WEATHER EVENT AFFECTING CHICAGO AND SURROUNDING
AREAS.

A MORE SIGNIFICANT FRONTAL PASSAGE WILL OCCUR OVER THE WEEKEND
KNOCKING TEMPERATURES BACK BELOW NORMAL FOR EASTER SUNDAY. A WEAK
UPPER LEVEL IMPULSE MAY RESULT IN SOME LIGHT RAIN LATE SATURDAY
THROUGH EARLY SUNDAY BUT LIMITED MOISTURE SHOULD KEEP ANY AMOUNTS
QUITE LIGHT. BOUNDARY LAYER TEMPERATURES LOOK TO REMAIN TOO WARM
TO SUPPORT FROZEN PRECIPITATION THIS FAR SOUTH.

A WARMING TREND WILL TAKE PLACE EARLY NEXT WEEK AND FOLLOWED A
BLEND OF THE ECMWF AND GFS MOS FOR TEMPERATURES. BIG MODEL
DIFFERENCES APPEAR BY WEDNESDAY AND BEYOND AND PREFER TO KEEP
THINGS DRY FOR NOW WEDNESDAY UNTIL BETTER MODEL CONSENSUS APPEARS.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  49  72  42 /   0   0  10  10
FSM   71  43  72  42 /   0   0  10  10
MLC   73  49  72  43 /   0   0  10  10
BVO   73  46  71  39 /   0   0  10  10
FYV   69  43  68  37 /   0   0  10  10
BYV   68  43  68  38 /   0   0  10  10
MKO   72  46  71  42 /   0   0  10  10
MIO   70  47  69  39 /   0   0  10  10
F10   73  48  71  43 /   0   0  10  10
HHW   72  45  72  44 /   0   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...17
LONG TERM....05

PLATE
Hazardous weather outlook, Mar 20, 5:03 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 AM CDT THU MAR 20 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
503 AM CDT THU MAR 20 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS MORNING.

FIRE WEATHER DANGER.
	RISK...LIMITED...SPREADINDEX=42.
	AREA...EASTERN OKLAHOMA.
	ONSET...LATE THIS MORNING.

DISCUSSION...
LOW PRESSURE WILL DEVELOP IN THE LEE OF THE ROCKIES TODAY.
SOUTH WINDS WILL INCREASE ACROSS THE AREA. DESPITE THE RECENT
WET WEATHER...WARMER TEMPERATURES...LOWER HUMIDITIES AND THE
WIND WILL LEAD TO INCREASED FIRE DANGER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
QUIET AND MAINLY DRY WEATHER WILL OCCUR DURING THE EXTENDED
PERIOD OF THE FORECAST.  THE ONLY CHANCE OF WILL COME WITH THE
PASSAGE OF A COLD FRONT LATE SATURDAY AND SUNDAY. HIGH PRESSURE
WILL BE IN CONTROL EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.